Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diarrhea, dizziness, hot sweats. History of extraction of back lower molar. On Metronidazole. Reason?

I had a back lower molar (in front of wisdom) removed under sedation 5 days ago. I am taking Metronidazole antobiotics. I had a reoccuring infection prior to the extraction. For the last few days I have had a foul taste in my mouth and have been cleaning with corsodyl and salt water. Whilst the socket looks better and the taste in my mouth is improving, I am suffering from diarrhea, sickness, hot & cold sweats, dizziness and generally feeling unwell. Is this the last of the infection clearing or should I ask for other antibiotics?
Asked On : Sat, 20 Apr 2013
Answers:  6 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response

Thanks for asking the query,

I would like to tell you that pain, swelling, fever, malaise, dizziness are common complications after extraction of tooth.You dont worry about the symptoms as they will subside after sometime.
Follow the post operative instructions given by the DEntist properly.
Use Lukewarm saline gargles 3-4 times and antiseptic mouthwash gargles twice daily.

Diarrhea and abdominal upset is due to the use of antibiotics prescribed to you.
If you are uncomfortable with that, i suggest you to visit the concerned Dentsit and get it changed.

Hope this helps out.

Answered: Sat, 20 Apr 2013
I find this answer helpful
Dentist Dr. Anshumala Singh's  Response
Dear friend.

Thanks for sharing your concern.

Please do not consider your present symptoms as a result of post tooth extraction.It is not related.

For this consult your physician and take some suitable antibiotics as well as anti diarrhoeals.

For bad odour you can do antiseptic mouth rinsing.

Also do warm saline gargling.

Hope it helps.


Take care.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response

Hello there ,

Thanks for writing your query,

Extraction of tooth sometimes leads to complications like dizziness and sickness may be due to weakness and changed food habits.

Infection in the extraction site may lead to fowl odour and diarrhea.

Nothing to worry about ,usually it takes 7 to 10 days for the extraction wound to heal and close completely provided if there is no infection .

After extraction antibiotic and analgesic coverage is must to prevent infection of the extraction site and to promote healing.

i would suggest you to start with a antibiotic and analgesic course consulting your dentist , which helps in subsiding the symptoms.

follow all the post extraction instructions and rinse the mouth with lukewarm saline or antiseptic mouth rinse.

i hope this helps ,

take care.
Answered: Sun, 21 Apr 2013
I find this answer helpful
Dentist Dr. Benley George's  Response
Metronidazole causes a metallic taste which is unacceptable to some patients and some antibiotics causes side effects like diarrhoea and dizziness which will subside once the course of antibiotics is over. The healing seems fine and I could advise you to have a warm salt water gragle about 3-4 times a day for 1 week for a faster healing.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
Hello and welcome to hcm,
The symptoms are due to development of dry socket at the extraction socket area.
gARGLE Frequently using warm saline and betadine rinse.
Dressing the socket using iodoform gauze/zinc oxide eugenol can relieve pain.
Rinse mouth after every meals to avoid food lodgement.
Apply cold and hot packs frequently.
Take antibiotics after consulting with your dentist.
Also check whether any root piece remaining within the socket.
Hope this helps.
Answered: Sun, 21 Apr 2013
I find this answer helpful
  User's Response
Hello dear
The information provided by you reveals that the culprit behind your present condiion is your medicine.It seems yiur gastric floura is disturbed by your antibiotics.If possible start taking some preparation of probiotics i.e.curd, yakult,etc.You will be fine in 2 to 3 days.Continue your warm saline rinses.
Dr. Amit k. Gaba
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor